Alert archive / Colorado / Winter Storm Watches in 2007
Winter Storm Watch 9, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Nov 29, 2007, 4:26 AM MST for 6 counties in Colorado. It took effect at Nov 29, 2007, 2:59 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2007, 4:26 AM MST (11:26 UTC)
- In effect from
- Nov 29, 2007, 2:59 PM MST
- Expired
- Nov 29, 2007, 8:20 PM MST
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 11.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 291126 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 426 AM MST THU NOV 29 2007 ...MAJOR WINTER STORM POSSIBLE FOR THE SOUTHWEST MOUNTAINS OF COLORADO... .STRONG SOUTHWEST WINDS COMBINED WITH A DIRECT SUBTROPICAL MOISTURE CONNECTION WILL SET THE STAGE FOR HEAVY WET SNOW TO AFFECT THE SOUTHWEST MOUNTAINS OF COLORADO FRIDAY NIGHT INTO SATURDAY. ACCUMULATIONS OF 20 TO 30 INCHES WILL BE POSSIBLE. STRONG WINDS OF 25 TO 50 MPH WILL CAUSE CONSIDERABLE BLOWING SNOW. COZ066-068-291730- /O.NEW.KPUB.WS.A.0009.071201T0000Z-071202T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 426 AM MST THU NOV 29 2007 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. THIS WINTER STORM WATCH IS IN EFFECT FOR THE SAN JUAN MOUNTAINS FROM FRIDAY AFTERNOON INTO SATURDAY AFTERNOON. RAIN AND SNOW SHOWERS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON AND THEN BECOME STEADY SNOW BY EVENING. THE SNOW WILL LIKELY BECOME HEAVY AT TIMES FRIDAY NIGHT INTO SATURDAY AFTERNOON. ACCUMULATIONS OF 20 T0 30 INCHES WILL BE POSSIBLE. SOUTHWEST WINDS OF 25 TO 50 MPH WILL CAUSE SIGNIFICANT BLOWING SNOW. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$ HODANISH
3 follow-up statements
000 WWUS45 KPUB 291644 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 944 AM MST THU NOV 29 2007 ...MAJOR WINTER STORM POSSIBLE FOR THE SOUTHWEST MOUNTAINS OF COLORADO... .STRONG SOUTHWEST WINDS COMBINED WITH A DIRECT SUBTROPICAL MOISTURE CONNECTION WILL SET THE STAGE FOR HEAVY WET SNOW TO AFFECT THE SOUTHWEST MOUNTAINS OF COLORADO FRIDAY NIGHT INTO SATURDAY. ACCUMULATIONS OF 20 TO 30 INCHES WILL BE POSSIBLE. STRONG WINDS OF 25 TO 50 MPH WILL CAUSE CONSIDERABLE BLOWING SNOW. COZ066-068-292245- /O.CON.KPUB.WS.A.0009.071201T0000Z-071202T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 944 AM MST THU NOV 29 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. THIS WINTER STORM WATCH IS IN EFFECT FOR THE SAN JUAN MOUNTAINS FROM FRIDAY AFTERNOON INTO SATURDAY AFTERNOON. RAIN AND SNOW SHOWERS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON AND THEN BECOME STEADY SNOW BY EVENING. THE SNOW WILL LIKELY BECOME HEAVY AT TIMES FRIDAY NIGHT INTO SATURDAY AFTERNOON. ACCUMULATIONS OF 20 T0 30 INCHES WILL BE POSSIBLE. SOUTHWEST WINDS OF 25 TO 50 MPH WILL CAUSE SIGNIFICANT BLOWING SNOW. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$
000 WWUS45 KPUB 292159 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MST THU NOV 29 2007 ...MAJOR WINTER STORM POSSIBLE FOR THE SOUTHWEST MOUNTAINS OF COLORADO... .STRONG SOUTHWEST WINDS COMBINED WITH A DIRECT SUBTROPICAL MOISTURE CONNECTION WILL SET THE STAGE FOR HEAVY WET SNOW TO AFFECT THE SOUTHWEST AND CENTRAL MOUNTAINS OF COLORADO FRIDAY NIGHT INTO SATURDAY. COZ060-061-300400- /O.EXA.KPUB.WS.A.0009.071201T0000Z-071202T0000Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE 259 PM MST THU NOV 29 2007 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. THIS WINTER STORM WATCH IS IN EFFECT FOR THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET AND WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FEET...INCLUDING INDEPENDENCE PASS...MONARCH PASS...AND TENNESSEE PASS. RAIN AND SNOW SHOWERS ARE EXPECTED TO DEVELOP LATE FRIDAY AFTERNOON AND THEN BECOME STEADY SNOW BY EVENING. THE SNOW WILL LIKELY BECOME HEAVY AT TIMES FRIDAY NIGHT INTO SATURDAY AFTERNOON. ACCUMULATIONS OF 20 T0 30 INCHES WILL BE POSSIBLE. SOUTHWEST WINDS OF 25 TO 50 MPH WILL CAUSE SIGNIFICANT BLOWING SNOW. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$ COZ066-068-300400- /O.CON.KPUB.WS.A.0009.071201T0000Z-071202T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 259 PM MST THU NOV 29 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. THIS WINTER STORM WATCH IS IN EFFECT FOR THE SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...INCLUDING WOLF CREEK PASS...CUMBRES PASS...AND NORTH PASS. RAIN AND SNOW SHOWERS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON AND THEN BECOME STEADY SNOW BY EVENING. THE SNOW WILL LIKELY BECOME HEAVY AT TIMES FRIDAY NIGHT INTO SATURDAY AFTERNOON. ACCUMULATIONS OF 20 T0 40 INCHES WILL BE POSSIBLE. SOUTHWEST WINDS OF 25 TO 50 MPH WILL CAUSE SIGNIFICANT BLOWING SNOW. A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. $$ METZE
000 WWUS45 KPUB 300320 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 820 PM MST THU NOV 29 2007 ...MAJOR WINTER STORM EXPECTED FOR THE SOUTHWEST AND CENTRAL MOUNTAINS THIS WEEKEND... .STRONG SOUTHWEST WINDS AND ABUNDANT SUBTROPICAL MOISTURE WILL COMBINE TO BRING SUBSTANTIAL SNOWFALL TO THE SOUTHWEST AND CENTRAL MOUNTAINS OF COLORADO FRIDAY NIGHT INTO SUNDAY. COZ060-061-066-068-300930- /O.UPG.KPUB.WS.A.0009.071201T0000Z-071202T0000Z/ /O.NEW.KPUB.WS.W.0010.071201T0000Z-071202T1200Z/ EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... GRANITE...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 820 PM MST THU NOV 29 2007 ...WINTER STORM WARNING IN EFFECT FROM 5 PM FRIDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. THIS WINTER STORM WATCH IS IN EFFECT FOR THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FEET...AND THE SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...INCLUDING INDEPENDENCE PASS...MONARCH PASS...TENNESSEE PASS...WOLF CREEK PASS...CUMBRES PASS...AND NORTH PASS. MODERATE SNOWFALL WILL BEGIN OVER THE SOUTHWESTERN MOUNTAINS FRIDAY AFTERNOON. BY FRIDAY EVENING...HEAVY SNOW IS EXPECTED TO SPREAD OVER THE WARNED AREA...AND TRAVEL WILL BECOME DIFFICULT TO IMPOSSIBLE BY LATE FRIDAY. PERIODS OF MODERATE TO HEAVY SNOWFALL WILL CONTINUE THROUGH EARLY SUNDAY MORNING. THE HEAVIEST SNOWFALL IS EXPECTED SUNDAY MORNING...WHEN SNOWFALL RATES OF UP TO 2 INCHES PER HOUR MAY OCCUR. STORM TOTALS BY SUNDAY MORNING ARE EXPECTED TO RANGE FROM 1 TO 2 FEET OVER THE SAWATCH RANGE AND NORTHERN MOUNTAINS...WITH UP TO 3 FEET OVER THE SOUTHWEST SLOPES AND HIGHEST ELEVATIONS...AND 2 TO 4 FEET OVER THE SAN JUANS AND LA GARITAS. THE SNOW WILL HAVE A HIGH WATER CONTENT...WHICH WILL LEAD TO AN INCREASED THREAT OF AVALANCHE ACTIVITY THIS WEEKEND. SOUTHWEST WINDS OF 25 TO 50 MPH WILL CAUSE SIGNIFICANT BLOWING SNOW. STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY SNOWFALL AND BLOWING SNOW. AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. $$ ROSE
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Nov 29, 4:18 AM MST, 8 minutes earlier.
Area forecast discussion, Nov 29, 4:18 AM MST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 418 AM MST THU NOV 29 2007 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY...SKIES ARE MOSTLY CLEAR ACROSS THE AREA WITH THE EXCEPTION OF A PATCH OF MVFR CEILINGS OVER NORTHERN EL PASO COUNTY. SOME GUSTY WINDS HAVE BEEN LOGGED OVER THE EASTERN SAWATCH RANGE...PARTICULARLY AT RED DEER RAWS. A WIDE RANGE OF TEMPERATURES...NEAR 0 TO OVER 20 DEGREES FAHRENHEIT DEPENDING ON SNOW COVER/WIND. TODAY...NAM12 HAS WINDS GETTING QUITE STRONG ACROSS THE HIGHER ELEVATIONS...RAMPING UP FROM MIDMORNING...AND CONTINUING THROUGH THE EARLY EVENING. SOME 65 KNOT WINDS FORECAST ACROSS THE HIGHEST TERRAIN OF THE EASTERN MOUNTAINS...BUT THAT MAY BE A BIT OVERDONE. NOT A GREAT DAY TO SUMMIT PIKES PEAK. GFS HAS WINDS ABOUT HALF THAT STRENGTH...BUT WOULD TEND TO THINK NAM12 IS CLOSER BECAUSE OF BETTER TERRAIN IN MODEL. FLOW IS PERPENDICULAR TO THE BARRIER...BUT THERE IS SOME FORWARD SHEAR...SO WINDS SHOULD...FOR THE MOST PART...STAY UP HIGH...WITH A TRAPPED MOUNTAIN WAVE OVER THE EASTERN PLAINS. YOU NEVER KNOW FOR SURE THOUGH. PER PREVIOUS THINKING...WINDS IN OUR HIGHER ZONES WILL STAY JUST BELOW HIGH WIND WARNING CRITERIA...WITH SOME SPOTS HAVING SUSTAINED WINDS ABOVE 40 MPH WITH GUSTS TO AROUND 65 MPH. OTHERWISE...THERE SHOULD BE A GENERAL INCREASE IN CLOUDS. WARMING OVER THE I-25 CORRIDOR AND PLAINS VERY DEPENDENT ON MIXING. WEST OF I-25 MIXING SHOULD OCCUR EARLY...BUT EAST OF I-25 IS ANYONES GUESS. KPUB AND AREAS ALONG THE ARKANSAS RIVER COULD BE QUITE COOL INTO THE EARLY AFTERNOON...THEN QUICKLY SHOOT UP WHEN MIXING OCCURS. HIGHS SHOULD REACH THE UPPER 40S TO MID 50S ACROSS THE PLAINS...WITH 20S TO LOWER 40S IN THE MOUNTAINS AND HIGH VALLEYS. ONE OTHER NOTE...WITH THE MID 50S TEMPERATURES...STRONG WINDS...AND LOWER RELATIVE HUMIDITIES ACROSS THE EASTERN SLOPES OF THE WET MOUNTAINS...SPANISH PEAKS...AND SOUTHERN SANGRES...THE CRITICAL FIRE WEATHER GRIDS SHOW SOME ISOLATED LIKELYS IN THAT AREA FOR A TIME THIS AFTERNOON. NOT WIDESPREAD ENOUGH FOR A RED FLAG WARNING...BUT FIRE WEATHER FOLKS SHOULD BE WARY. TONIGHT...H7 WINDS DROPS OFF THROUGH MIDEVENING...WITH PARTLY TO MOSTLY CLOUDY SKIES A GOOD BET ACROSS THE AREA. TRIMMED THE ALREADY LOW POPS ACROSS THE WESTERN AND CENTRAL MOUNTAINS. LOOKS LIKE THE REAL MOISTURE WILL NOT ARRIVES UNTIL FRIDAY. TEMPERATURES SHOULD DROP INTO THE SINGLE DIGITS TO LOWER 20S...AGAIN DEPENDING ON SNOW AND CLOUD COVER AND WINDS. -TLM- .LONG TERM... FRIDAY THROUGH WEDNESDY ...MAJOR WINTER STORM FOR THE MOUNTAINS AND HIGH VALLEYS POSSIBLE... ...FREEZING RAIN POSSIBLE ON THE PLAINS... THE WELL ADVERTISED WINTER STORM FOR THE MTNS STILL LOOKS TO BE ON TRACK. MODELS CONTINUE TO INDICATE LARGE QPF FIELDS OVER THE MTNS...ESPECIALLY THE SAN JUANS...FOR FRIDAY NIGHT THROUGH EARLY SUNDAY. BASED ON THIS...I WENT WITH A WINTER STORM WATCH FOR THE SAN JUANS/LAGARITAS FROM 00Z SAT THROUGH 00Z SUNDAY. SNOWFALL WITH THIS EVENT WILL LIKELY BE MEASURED IN FEET. IT WILL BE QUITE WET DUE TO THE STRAIGHT TROPICAL CONNECTION. SNOWFALL WILL INITIALLY BE HIGH UP BUT WILL WORK DOWN AS THE EVENT PROGRESSES. OTHER MTNS AREAS AND HIGH VALLEYS WILL LIKELY BE AFFECTED BY THIS STORM AND HILITES MAY BE NEEDED FOR OTHER AREAS. WILL ALLOW LATER SHIFTS MODIFY HILITES AS NEEDED. NEXT CONCERN IS THE PLAINS FOR FRIDAY NIGHT EARLY SAT MORNING. I BELIEVE GFS SFC LOW IS TOO FAR N AND THAT WARM FRONT WILL EXTEND ACROSS OUR CWA DURING THIS PD. GIVEN THE VERTICAL PROFILES OFF THE BUFFKIT SOUNDINGS...THERE WILL BE THE POTENTIAL FOR FREEZING RAIN MAINLY BELOW 5500 FEET ACROSS THE PLAINS MAINLY NORTH OF HIGHWAY 50. ALTHOUGH I AM NOT EXPECTING MUCH FREEZING RAIN...ANY OF THIS STUFF WILL CAUSE SERIOUS TRAVEL PROBLEMS AND WINTER WX HILITES MAY BE NEEDED FOR THE FREEZING PRECIP. ACROSS THE REMAINDER OF THE PLAINS FRI NIGHT WE MAY SEE 1-3 OF SNOW. ON SATURDAY...SFC WINDS MAY BECOME A CONCERN FOR AREAS SOUTH OF HIGHWAY 50 AS AREAS GETS DRY SLOTTED. THIS WILL ESPECIALLY BE TRUE IF THE GFS VERIFIES. THE MAV MOS FOR KSPD ON SAT AFTERNOON HAS SUSTAINED WINDS OF 35-40 KNOTS. AFTER THIS SYSTEM MOVES THROUGH WX WILL QUIET DOWN AS RIDGE BUILDS OVER REGION ONCE AGAIN. MAY SEE SOME MORE ACTIVE WX BY MID WEEK. /HODANISH && .AVIATION... VFR CONDITIONS AT THE THREE TAF SITES EXPECTED FOR THE NEXT 24 HRS. SOME MVFR CIGS MAY BE PRESENT NORTH AND NORTHWEST OF KCOS EARLY THIS MORNING. GUSTY WINDS AND LLVL WIND SHEAR WILL BE A CONCERN AT KPUB AND KCOS STARTING MIDMORNING...AS WESTERLY WINDS ALOFT STRENGTHEN AND BECOME GUSTY. GUSTY WEST WINDS WILL PROBABLY MAKE IT TO KCOS BY 19Z...BUT IF NOT...LLVL WIND SHEAR WILL CONTINUE THERE. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR COZ066-068. && 13/34
Hazardous weather outlook, Nov 28, 9:52 PM MST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 952 PM MST WED NOV 28 2007 COZ058>089-093>099-300500- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 952 PM MST WED NOV 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ...SIGNIFICANT SNOWSTORM FOR THE MOUNTAINS THIS WEEKEND... ISOLATED SNOW SHOWERS WILL BE POSSIBLE ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS ON THURSDAY. LOCAL SNOWFALL ACCUMULATIONS WILL REMAIN LESS THAN 1 INCH. GUSTY WEST WINDS WILL SPREAD ACROSS ALL OF THE MOUNTAIN REGIONS ON THURSDAY WITH WIND GUSTS UP TO 60 MPH POSSIBLE ACROSS THE HIGHER ELEVATIONS...AND GUSTS UP TO 40 MPH ACROSS THE ADJACENT LOWER ELEVATIONS. A STRONGER STORM SYSTEM IS PROJECTED TO SPREAD WIDESPREAD MODERATE TO HEAVY SNOW ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS FRIDAY NIGHT THROUGH SATURDAY. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE EXPECTED ACROSS THE EASTERN SAN JUANS...LA GARITAS...THE EASTERN SAWATCH AND THE WESTERN MOSQUITO RANGES. AREAS OF BLOWING AND DRIFTING SNOW WILL BE POSSIBLE ACROSS THE MOUNTAIN PASSES...CREATING THE POTENTIAL FOR HAZARDOUS TRAVEL CONDITIONS. THE LATEST COMPUTER GUIDANCE SUGGESTS THAT SEVERAL FEET OF SNOW MAY FALL OVER THE EASTERN SAN JUANS BY SUNDAY MORNING. ISOLATED TO SCATTERED RAIN AND SNOW SHOWERS WILL SPREAD ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS FRIDAY NIGHT. THIS STORM SYSTEM IS EXPECTED TO MOVE RAPIDLY ACROSS THE STATE BY SATURDAY NIGHT...PRODUCING MORE WIND THAN PRECIPITATION ACROSS THE SOUTHEAST PLAINS. THERE IS STILL SOME UNCERTAINTY REGARDING THE EXACT TRACK AND STRENGTH OF THIS WINTER STORM SYSTEM. IF YOU HAVE TRAVEL PLANS ACROSS COLORADO FRIDAY OR SATURDAY...KEEP INFORMED OF THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.
Nearby
Winter Storm Watches in Colorado, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.